Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 19, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 11, 2008, 9:41 AM MDT for 18 counties in Colorado. It took effect at May 12, 2008, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2008, 9:41 AM MDT (15:41 UTC)
- In effect from
- May 12, 2008, 10:00 AM MDT
- Expired
- May 12, 2008, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 3.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3186 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 111541 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 941 AM MDT SUN MAY 11 2008 ...A RED FLAG WARNING FOR SUSTAINED WIND SPEEDS AND GUSTS OF 25 MPH OR GREATER...LOW RELATIVE HUMIDITY LEVELS...HAINES OF 5 AND 6...AND DRY FUELS...HAS BEEN ISSUED FOR...1000 THROUGH 2100 LOCAL MONDAY...FOR ELEVATIONS BELOW 9000 FEET IN FIRE WEATHER ZONES 221...222...AND 224 THROUGH 237...INCLUDING THE SAN LUIS VALLEY...THE SANGRE DE CRISTO MOUNTAINS AND WET MOUNTAINS...PIKES PEAK/TELLER COUNTY...FREMONT COUNTY...AND ALL OF THE SOUTHEASTERN COLORADO PLAINS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR THE SAN LUIS VALLEY...FREMONT COUNTY...THE EASTERN MOUNTAINS AND ALL OF THE SOUTHEASTERN COLORADO PLAINS FOR MONDAY MORNING THROUGH MONDAY EVENING. AN UPPER LEVEL LOW PRESSURE SYSTEM DROPPING DOWN ACROSS THE GREAT BASIN LATER TONIGHT AND INTO MONDAY...WILL STRENGTHEN WINDS ACROSS THE STATE BEGINNING MONDAY MORNING. THESE WINDS...COMBINED WITH ONGOING WARM AND DRY CONDITIONS AND DRY FUELS...WILL POTENTIALLY CREATE CRITICAL FIRE WEATHER CONDITIONS. COZ221-222-224>237-120745- /O.UPG.KPUB.FW.A.0015.080512T1700Z-080513T0200Z/ /O.NEW.KPUB.FW.W.0019.080512T1600Z-080513T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY- SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 941 AM MDT SUN MAY 11 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY MONDAY LATE MORNING THROUGH THE EVENING. BREEZY TO VERY WINDY CONDITIONS... WITH GUSTS OF 25 TO 40 MPH...VERY LOW HUMIDITY LEVELS BELOW 15 PERCENT...HAINES OF 5 AND 6...AND DRY FUELS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS. ANY FIRES THAT START WILL BECOME ERRATIC AND UNCONTROLLABLE. A STRONG COLD FRONT WILL MOVE ACROSS ALL FIRE DISTRICTS MONDAY EVENING...AND STILL COULD CREATE ERRATIC FIRE BEHAVIOR FOR WILDFIRES EVEN THOUGH TEMPERATURES WILL COOL AND HUMIDITY VALUES WILL INCREASE MONDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT 24 TO 36 HOURS. $$ METZE
6 follow-up statements
000 WWUS85 KPUB 112023 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 223 PM MDT SUN MAY 11 2008 ...A RED FLAG WARNING FOR SUSTAINED WIND SPEEDS AND GUSTS OF 25 MPH OR GREATER...LOW RELATIVE HUMIDITY LEVELS...HAINES OF 5 AND 6...AND DRY FUELS...CONTINUES FOR...1000 THROUGH 2100 LOCAL MONDAY...FOR ELEVATIONS BELOW 9000 FEET IN FIRE WEATHER ZONES 221...222...AND 224 THROUGH 237...INCLUDING THE SAN LUIS VALLEY...THE SANGRE DE CRISTO MOUNTAINS AND WET MOUNTAINS... PIKES PEAK/TELLER COUNTY...FREMONT COUNTY...AND ALL OF THE SOUTHEASTERN COLORADO PLAINS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING FOR THE SAN LUIS VALLEY...FREMONT COUNTY...THE EASTERN MOUNTAINS AND ALL OF THE SOUTHEASTERN COLORADO PLAINS FOR MONDAY MORNING THROUGH MONDAY EVENING. AN UPPER LEVEL LOW PRESSURE SYSTEM DROPPING DOWN ACROSS THE GREAT BASIN LATER TONIGHT AND INTO MONDAY...WILL STRENGTHEN WINDS ACROSS THE STATE BEGINNING MONDAY MORNING. THESE WINDS...COMBINED WITH ONGOING WARM AND DRY CONDITIONS AND DRY FUELS...WILL POTENTIALLY CREATE CRITICAL FIRE WEATHER CONDITIONS. COZ221-222-224>237-121200- /O.CON.KPUB.FW.W.0019.080512T1600Z-080513T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY- SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 223 PM MDT SUN MAY 11 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT MONDAY. CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY MONDAY LATE MORNING THROUGH THE EVENING. BREEZY TO VERY WINDY CONDITIONS... WITH GUSTS OF 25 TO 40 MPH...VERY LOW HUMIDITY LEVELS BELOW 15 PERCENT...HAINES OF 5 AND 6...AND DRY FUELS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS. ANY FIRES THAT START WILL BECOME ERRATIC AND UNCONTROLLABLE. A STRONG COLD FRONT WILL MOVE ACROSS ALL FIRE DISTRICTS MONDAY EVENING...AND STILL COULD CREATE ERRATIC FIRE BEHAVIOR FOR WILDFIRES EVEN THOUGH TEMPERATURES WILL COOL AND HUMIDITY VALUES WILL INCREASE MONDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR WITHIN THE NEXT 24 TO 36 HOURS. $$ METZE
000 WWUS85 KPUB 121100 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 500 AM MDT MON MAY 12 2008 ...A RED FLAG WARNING FOR SUSTAINED WINDS AND GUSTS OF 25 MPH OR MORE...LOW RELATIVE HUMIDITIES...HIGH HAINES...AND DRY FUELS...IS IN EFFECT FROM 1000 TO 2100 LOCAL TODAY... FOR ELEVATIONS BELOW 9000 FEET ACROSS FIRE WEATHER ZONES 221...222...AND 224 THROUGH 237...INCLUDING THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS...PIKES PEAK AND TELLER COUNTY...FREMONT COUNTY...AND ALL OF THE SOUTHEASTERN COLORADO PLAINS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING FOR THE SAN LUIS VALLEY...FREMONT COUNTY...THE EASTERN MOUNTAINS AND ALL OF THE SOUTHEASTERN COLORADO PLAINS FOR THIS MORNING THROUGH THIS EVENING. A STORM SYSTEM WILL DROP SOUTH ACROSS THE GREAT BASIN TODAY... STRENGTHENING WINDS ACROSS THE DISTRICT BY LATE THIS MORNING. THESE WINDS...COMBINED WITH LOW HUMIDITIES AND DRY FUELS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. COZ221-222-224>237-130300- /O.CON.KPUB.FW.W.0019.080512T1600Z-080513T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY- SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 500 AM MDT MON MAY 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED LATE THIS MORNING THROUGH THIS EVENING. WINDS OF 25 TO 40 MPH...RELATIVE HUMIDITIES LESS THAN 15 PERCENT...HAINES OF 5 TO 6...AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. ANY FIRES THAT START COULD QUICKLY BECOME ERRATIC AND UNCONTROLLABLE. A STRONG COLD FRONT WILL MOVE THE DISTRICT THIS EVENING. THE THREAT OF ERRATIC FIRE BEHAVIOR WILL CONTINUE AS THE FRONT MOVES THROUGH...EVEN AS TEMPERATURES COOL AND HUMIDITIES RISE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SOON. $$
000 WWUS85 KPUB 121103 CCA RFWPUB RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 502 AM MDT MON MAY 12 2008 ...A RED FLAG WARNING FOR SUSTAINED WINDS AND GUSTS OF 25 MPH OR MORE...LOW RELATIVE HUMIDITIES...HIGH HAINES...AND DRY FUELS...IS IN EFFECT FROM 1000 TO 2100 LOCAL TODAY... FOR ELEVATIONS BELOW 9000 FEET ACROSS FIRE WEATHER ZONES 221...222...AND 224 THROUGH 237...INCLUDING THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS...PIKES PEAK AND TELLER COUNTY...FREMONT COUNTY...AND ALL OF THE SOUTHEASTERN COLORADO PLAINS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING FOR THE SAN LUIS VALLEY...FREMONT COUNTY...THE EASTERN MOUNTAINS AND ALL OF THE SOUTHEASTERN COLORADO PLAINS FOR THIS MORNING THROUGH THIS EVENING. A STORM SYSTEM WILL DROP SOUTH ACROSS THE GREAT BASIN TODAY... STRENGTHENING WINDS ACROSS THE DISTRICT BY LATE THIS MORNING. THESE WINDS...COMBINED WITH LOW HUMIDITIES AND DRY FUELS...WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. COZ221-222-224>237-130300- /O.COR.KPUB.FW.W.0019.080512T1600Z-080513T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY- SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 502 AM MDT MON MAY 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED LATE THIS MORNING THROUGH THIS EVENING. WINDS OF 25 TO 40 MPH...RELATIVE HUMIDITIES LESS THAN 15 PERCENT...HAINES OF 5 TO 6...AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. ANY FIRES THAT START COULD QUICKLY BECOME ERRATIC AND UNCONTROLLABLE. A STRONG COLD FRONT WILL MOVE THROUGH THE DISTRICT THIS EVENING. THE THREAT OF ERRATIC FIRE BEHAVIOR WILL CONTINUE AS THE FRONT MOVES THROUGH...EVEN AS TEMPERATURES COOL AND HUMIDITIES RISE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SOON. $$
000 WWUS85 KPUB 122006 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 206 PM MDT MON MAY 12 2008 ...A RED FLAG WARNING FOR SUSTAINED WINDS AND GUSTS OF 25 MPH OR MORE...LOW RELATIVE HUMIDITIES...HIGH HAINES...AND DRY FUELS...IS IN EFFECT FROM 1000 TO 2100 LOCAL TODAY... FOR ELEVATIONS BELOW 9000 FEET ACROSS FIRE WEATHER ZONES 221...222...AND 224 THROUGH 237...INCLUDING THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS...PIKES PEAK AND TELLER COUNTY...FREMONT COUNTY... AND ALL OF THE SOUTHEASTERN COLORADO PLAINS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING FOR THE SAN LUIS VALLEY...FREMONT COUNTY...THE EASTERN MOUNTAINS AND ALL OF THE SOUTHEASTERN COLORADO PLAINS FOR THIS MORNING THROUGH THIS EVENING. A WEATHER SYSTEM OVER THE GREAT BASIN WILL CONTINUE TO MOVE SLOWLY EAST AND SOUTH THROUGH TONIGHT. COZ221-222-224>237-130300- /O.CON.KPUB.FW.W.0019.000000T0000Z-080513T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY- SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 206 PM MDT MON MAY 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS EVENING. WINDS OF 25 TO 40 MPH...RELATIVE HUMIDITIES LESS THAN 15 PERCENT...HAINES OF 5 TO 6...AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. ANY FIRES THAT START COULD QUICKLY BECOME ERRATIC AND UNCONTROLLABLE. A STRONG COLD FRONT WILL MOVE THROUGH THE DISTRICT THIS EVENING. THE THREAT OF ERRATIC FIRE BEHAVIOR WILL CONTINUE AS THE FRONT MOVES THROUGH...EVEN AS TEMPERATURES COOL AND HUMIDITIES RISE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SOON. $$ METZE
000 WWUS85 KPUB 122021 CCA RFWPUB RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 220 PM MDT MON MAY 12 2008 ...A RED FLAG WARNING FOR SUSTAINED WINDS AND GUSTS OF 25 MPH OR MORE...LOW RELATIVE HUMIDITIES...HIGH HAINES...AND DRY FUELS...IS IN EFFECT THROUGH 2100 LOCAL THIS EVENING...FOR ELEVATIONS BELOW 9000 FEET ACROSS FIRE WEATHER ZONES 221...222...AND 224 THROUGH 237...INCLUDING THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS...PIKES PEAK AND TELLER COUNTY...FREMONT COUNTY... AND ALL OF THE SOUTHEASTERN COLORADO PLAINS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING FOR THE SAN LUIS VALLEY...FREMONT COUNTY...THE EASTERN MOUNTAINS AND ALL OF THE SOUTHEASTERN COLORADO PLAINS FOR THIS MORNING THROUGH THIS EVENING. A WEATHER SYSTEM OVER THE GREAT BASIN WILL CONTINUE TO MOVE SLOWLY EAST AND SOUTH THROUGH TONIGHT. COZ221-222-224>237-130300- /O.CON.KPUB.FW.W.0019.000000T0000Z-080513T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY- SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 220 PM MDT MON MAY 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS EVENING. WINDS OF 25 TO 40 MPH...RELATIVE HUMIDITIES LESS THAN 15 PERCENT...HAINES OF 5 TO 6...AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. ANY FIRES THAT START COULD QUICKLY BECOME ERRATIC AND UNCONTROLLABLE. A STRONG COLD FRONT WILL MOVE THROUGH THE DISTRICT THIS EVENING. THE THREAT OF ERRATIC FIRE BEHAVIOR WILL CONTINUE AS THE FRONT MOVES THROUGH...EVEN AS TEMPERATURES COOL AND HUMIDITIES RISE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SOON. $$ METZE
000 WWUS85 KPUB 130247 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 847 PM MDT MON MAY 12 2008 ...COOLER TEMPERATURES AND HIGHER HUMIDITIES MOVING IN... .A COLD FRONT HAS MOVED THROUGH A GOOD PORTION OF THE SOUTHEAST COLORADO PLAINS THIS EVENING...BRINGING COOLER TEMPERATURES AND INCREASING HUMIDITIES TO THE REGION BEHIND IT. A PERIOD OF GUSTY NORTH WINDS OF 25 TO 45 MPH WILL ACCOMPANY THE FRONT AS IT MOVES THROUGH THE REMAINDER OF SOUTHEAST COLORADO BY MIDNIGHT. THIS INCREASE IN HUMIDITY HAS DECREASED THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS. ACROSS THE SAN LUIS VALLEY...WINDS HAVE DIMINISHED BELOW CRITICAL THRESHOLDS OVER MOST OF THE AREA. COZ221-222-224>237-130400- /O.EXP.KPUB.FW.W.0019.000000T0000Z-080513T0300Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY- SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 847 PM MDT MON MAY 12 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. HIGHER RELATIVE HUMIDITIES WILL MOVE INTO THE AREA TONIGHT WITH A GOOD CHANCE FOR SHOWERS SPREADING INTO THE MOUNTAINS AND ADJACENT PLAINS...ESPECIALLY ALONG AND WEST OF INTERSTATE 25...AFTER MIDNIGHT. THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 11, 7:12 AM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 11, 7:12 AM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 712 AM MDT SUN MAY 11 2008 .SHORT TERM... UPDATED TO EXPIRE FROST ADVISORY. .LONG TERM... NO UPDATES AT THIS TIME. && .AVIATION... NO UPDATES AT THIS TIME. && .PREV DISCUSSION... /ISSUED 704 AM MDT SUN MAY 11 2008/ SHORT TERM... UPDATED FORECAST TO EXPIRE FROST ADVISORY AT 7 AM MDT. LONG TERM... NO UPDATES AT THIS TIME. AVIATION... NO UPDATES AT THIS TIME. PREV DISCUSSION... /ISSUED 452 AM MDT SUN MAY 11 2008/ SHORT TERM... (TODAY AND TONIGHT) FROST ADVISORY APPROPRIATE FOR THE PLAINS THIS MORNING. TEMPS ACROSS THE PLAINS CURRENTLY IN THE LOW TO MID 30S. WITH DEWPOINTS IN THE MID TO UPPER 20S AND SEVERAL HOURS OF COOLING YET TO GO...FROST SEEMS LIKELY OVER MOST OF THE PLAINS THIS MORNING. FROST ADVISORY WILL CONTINUE THROUGH 7 AM MDT. THIS AFTERNOON...THE CONCERN WILL SHIFT 180 DEGREES...TO FIRE WEATHER. LOOKS LIKE ANOTHER DAY OF MARGINAL FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS VALLEY AND PARTS OF THE SOUTHEAST PLAINS. BOTTOM LINE IS RELATIVE HUMIDITIES WILL LIKELY REACH CRITICAL LEVELS IN MOST AREAS...WHILE THE WINDS...ALTHOUGH CLOSE...WILL LIKELY REMAIN BELOW CRITERIA IN MOST AREAS. I THINK WELL SEE SOME GUSTS INTO THE LOW 20S (MPH) AT MOST PLACES...BUT HAVE A HARD TIME MEETING CRITICAL (WIND CRITERIA OF 25 MPH OR GREATER FOR 3 OR MORE HOURS). HOWEVER...IT WILL BE A MARGINAL DAY...SO FOLKS STILL NEED TO USE THE UTMOST OF CAUTION TO AVOID STARTING FIRES. FINE FUELS ARE VERY DRY. THE RECENT FIRE NEAR ELLICOTT AND OTHER FIRES IN PAST WEEKS ARE PROOF THAT A FIRE CAN START AND SPREAD QUICKLY UNDER THE CURRENT REGIME EVEN THOUGH METEOROLOGICAL PARAMETERS ARENT TECHNICALLY MEETING CRITERIA. ASIDE FROM THE FIRE AND ICE...A NICE SPRING DAY ACROSS SOUTHERN COLORADO. MOSTLY SUNNY AND DRY CONDITIONS ARE EXPECTED WITH AFTERNOON HIGH TEMPERATURES AROUND 5 DEGREES ABOVE AVERAGE FOR THIS TIME OF YEAR. 50 LONG TERM... (MONDAY THROUGH SATURDAY) .CRITICAL FIRE WEATHER CONDITIONS PROBABLE MONDAY... .PRECIPITATION AND COOLER TMEPERATURES MONDAY NIGHT THROUGH TUESDAY... MONDAY...ENHANCED FIRE WEATHER CONCERNS LOOK TO STILL BE ON TRACK FOR MONDAY AS THE NEXT UPPER LEVEL TROUGH DROPS DOWN INTO THE GREAT BASIN MONDAY MORNING. THIS WILL STRENGTHEN SOUTHWESTERLY FLOW ACROSS THE 4 CORNERS AND COLORADO MONDAY. THESE STRONGER WINDS...COMBINED WITH ONGOING WARM AND DRY CONDITIONS...DRY FUELS AND A FORECAST WIDESPREAD HAINES OF 5 AND 6...POINT TO A CRITICAL FIRE WEATHER DAY. WENT AHEAD AND ISSUED THE FIRE WEATHER WATCH FOR MOST OF THE AREA MONDAY LATE MORNING INTO THE EVENING...AND FULLY EXPECT THIS WATCH TO BE UPGRADED LATER. MAX TEMPS OVER THE E PLAINS ARE FORECAST TO CLIMB INTO THE LOWER TO MID 80S. MONDAY NIGHT THROUGH TUESDAY...THERE ARE A FEW SLIGHT MODEL DISAGREEMENTS ON POSITIONING OF THE UPPER TROUGH PAST TUE MORNING...BUT LATEST RUN OF THE GFS NOW IS TRYING TO FORECAST A BIT MORE PCPN AND IS LEANING MORE TOWARDS PREVIOUS NAM SOLUTION. BOTH MODELS DO INDICATE THAT A SFC COLD FRONT WILL MOVE SOUTHWARD AND CROSS THE PALMER DVD MONDAY EVENING PRIOR TO MIDNIGHT. STILL LOOKS LIKE WIDEPSREAD PCPN FOR THE CWA THROUGH THE DAY TUE...WITH THE POTENTIAL OF SOME WINTER WEATHER HIGHLIGHT FOR THE CENTRAL MTS NEEDED MON NIGHT THROUGH TUE AFTERNOON FOR SNOWFALL. TUESDAY SHOULD STAND OUT AS A MUCH COOLER AND WET DAY AS MAX TEMPS WILL BE 20-25 DEGREES COLDER THAN THE PREVIOUS DAY. THE UPPER LOW DIVES SOUTH INTO NM THROUGH THE EVENING...SO CONVECTION AND PCPN IS EXPECTED TO DIMINISH OVERNIGHT. WENT AHEAD AND BUMPED UP POPS A BIT AS WELL AS COOLING MAX TEMPS A DEGREE OR TWO. WEDNESDAY THROUGH SATURDAY...MODELS CONTINUE TO TRY AND PAINT A LARGE UPPER RIDGE FOR THE WEST COAST INTO THE WEEKEND...WHILE NORTHERLY FLOW SETTLES IN FOR THE ROCKY MT REGION. GFS WANTS TO SPREAD A LOT OF PCPN ACROSS THE STATE STARTING LATE WED...THEN ACTUALLY AMPLIFY THE LONGWAVE TROUGH AND TRY TO DEVELOP A LOW BACK TOWARDS THE PANHANDLES THU. THIS SEEMS TO BE A BIT SUSPECT...SO FOR NOW DRAW POP GRIDS TO SHOW WIDESPREAD ISOLATED POPS THU...BUT REST OF FORECAST WILL REMAIN VERY UNSETTLED. BY SAT THINGS SETTLE DOWN AND DRIER NW FLOW MOVES IN. STAY TUNED. 27 AVIATION...NO AVIATION CONCERNS EVIDENT AT THIS TIME. 50 && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR COZ221-222-224>237. && 50/27
Hazardous weather outlook, May 11, 7:01 AM MDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 701 AM MDT SUN MAY 11 2008 COZ058>089-093>099-121315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 701 AM MDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CRITICAL FIRE WEATHER CONDITIONS ARE PROBABLE ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEAST COLORADO ON MONDAY...AS TEMPERATURES AND WINDS INCREASE AHEAD OF AN APPROACHING STRONG WEATHER SYSTEM AND ASSOCIATED COLD FRONT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL THEN BE POSSIBLE ACROSS THE AREA MONDAY NIGHT THROUGH WEDNESDAY MORNING...AS THIS WEATHER SYSTEM MOVES ACROSS THE STATE. THIS SYSTEM IS EXPECTED TO BRING SOME SNOW ACCUMULATIONS TO THE HIGHER ELEVATIONS OF THE CENTRAL AND SOUTHWEST MOUNTAINS MONDAY NIGHT THROUGH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 10:01 PM MDT | Frost Advisory | PUB | Baca, Bent, Crowley, Custer, El Paso, Fremont and 7 more | 9 hr |
| May 11, 4:25 AM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 12 more | 5 hr |
Nearby
Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.